MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CON INS SZ 3-4 15MM; PRSTHSSKNEEPTLLOFMROTIBLSMICNSTRANDCMNTDPLYMRMTALPLYMR

SMITH & NEPHEW, INC. GNS II CON INS SZ 3-4 15MM; PRSTHSSKNEEPTLLOFMROTIBLSMICNSTRANDCMNTDPLYMRMTALPLYMR
Model Number 71420528
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/12/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed on (b)(6) 2019, due to infection.Washout performed, exchange of insert for one of the same size.
 
Additional Manufacturer Narrative
Additional information: d4, e4, g3, g5 and h4.It was reported that a revision surgery was performed due to infection.Washout was performed, and an exchange of insert for one of the same size was done.The affected genesis ii constrained articular insert, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.The device was sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.Infection, a potential complication associated with any surgery, can occur and possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.No medical documents were received for investigation.No further medical assessment can be performed at this time.Review of the instructions for use and the risk management files identified the reported failure as potential adverse events.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
GNS II CON INS SZ 3-4 15MM
Common Device Name
PRSTHSSKNEEPTLLOFMROTIBLSMICNSTRANDCMNTDPLYMRMTALPLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9440583
Report Number1020279-2019-04336
Device Sequence Number16762716
Product Code JWH
UDI-Device Identifier03596010208064
UDI-Public03596010208064
Combination Product (Y/N)N
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420528
Device Catalogue Number71420528
Device Lot Number16MM08469
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;